MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv), and a left ventricular (lv) lead due to cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into the rv and lv leads to provide traction.A standard medtronic stylet became stuck in the ra lead during attempts to retract the screw at the ra lead tip, so it was not initially prepped for removal.The physician used multiple spectranetics devices (14f glidelight laser sheath, 16f glidelight laser sheath, 13f tightrail rotating dilator sheath), switching back and forth between the rv and lv leads.Dense fibrosis was noted near the clavicle and the physician encountered stalled progression, with none of the devices able to advance past the innominate/superior vena cava (svc) junction.The physician switched to a 12f glidelight to attempt removal of the lv lead.The lead would not release, so the physician lased within the coronary sinus, the lv lead freed and was removed.The physician attempted rv lead removal again using the 16f glidelight; however, during this time the patient''s blood pressure dropped.Rescue efforts began, including rescue balloon, and a pericardial effusion was detected via surface echocardiogram.Bypass and sternotomy followed; perforations were discovered in the coronary sinus , and the svc (mdr #1721279-2022-00231), and successfully repaired.The ra and rv leads were not removed; the ra lead was cut and capped.The physician did not attempt to unlock the lld from the rv lead prior to cutting and capping, which remained in the patient (mdr #1721279-2022-00232).This event captures the 12f glidelight in use when the coronary sinus perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient''s ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Vessel perforation is a known risk of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15987988
Report Number1721279-2022-00230
Device Sequence Number12252639
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)231214(10)FGA21M09A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960042 S070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA21M09A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4076 RA PACING LEAD; MEDTRONIC 4195 LV LEAD; MEDTRONIC 6947 RV ICD LEAD; MEDTRONIC STANDARD STYLET IN RA LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight82 KG